Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 11, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Jul 9, 2016, 2:53 PM MDT for Grand County, Uintah County, Utah; 4 counties in Colorado. It took effect at Jul 10, 2016, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 2:53 PM MDT (20:53 UTC)
- In effect from
- Jul 10, 2016, 1:00 PM MDT
- Expired
- Jul 10, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 102 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3398 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS75 KGJT 092053 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 253 PM MDT SAT JUL 9 2016 COZ001-002-UTZ024-100500- /O.NEW.KGJT.WI.Y.0011.160710T1900Z-160711T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...BALLARD 253 PM MDT SAT JUL 9 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED LATE SUNDAY AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
5 follow-up statements
272 WWUS75 KGJT 100309 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 909 PM MDT SAT JUL 9 2016 COZ001-002-UTZ024-101315- /O.CON.KGJT.WI.Y.0011.160710T1900Z-160711T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...BALLARD 909 PM MDT SAT JUL 9 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... * TIMING...THE STRONGEST WINDS ARE EXPECTED LATE SUNDAY AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
085 WWUS75 KGJT 101009 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 409 AM MDT SUN JUL 10 2016 COZ001-002-UTZ024-102100- /O.CON.KGJT.WI.Y.0011.160710T1900Z-160711T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...BALLARD 409 AM MDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
827 WWUS75 KGJT 101646 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1046 AM MDT SUN JUL 10 2016 COZ001-002-UTZ024-110200- /O.CON.KGJT.WI.Y.0011.160710T1900Z-160711T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...BALLARD 1046 AM MDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
412 WWUS75 KGJT 102228 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 428 PM MDT SUN JUL 10 2016 UTZ027-110200- /O.EXA.KGJT.WI.Y.0011.000000T0000Z-160711T0200Z/ ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY 428 PM MDT SUN JUL 10 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-UTZ024-110200- /O.CON.KGJT.WI.Y.0011.000000T0000Z-160711T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...BALLARD 428 PM MDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
083 WWUS75 KGJT 110146 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 746 PM MDT SUN JUL 10 2016 COZ001-002-UTZ024-027-110300- /O.EXP.KGJT.WI.Y.0011.000000T0000Z-160711T0200Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...BALLARD...MOAB...CASTLE VALLEY 746 PM MDT SUN JUL 10 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... GUSTY SOUTHWEST WINDS WILL GRADUALLY DIMINISH THIS EVENING WITH STRONG WINDS GUSTS OVER 45 MPH NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Jul 9, 10:44 AM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 9, 10:44 AM MDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1044 AM MDT SAT JUL 9 2016
.SHORT TERM...(Today through Sunday)
Issued at 318 AM MDT Sat Jul 9 2016
High pressure will remain overhead today though the ridge axis
will shift eastward through the day. Low dewpoints and
precipitable water will keep dry conditions in place while a
closed low approaches from the west. This closed low will cause
the surface gradient to tighten today creating critical fire
weather conditions. A Red Flag Warning has been issued for this
afternoon for these conditions. However, the bigger concern will
be Sunday as the low continues its eastward trek and really
tightens that pressure gradient. Gusts of 30 to 40 mph are
possible and with continued dry conditions in place along with
critical fuels, explosive fire growth will be possible. And with
that, a Red Flag Warning is also in effect for Sunday.
Outside of fire weather concerns, plenty of sun expected with
some afternoon clouds popping up. A few stray showers, maybe even
a thundershower, may form along the Divide but coverage will be
minimal at best. Temperatures will run a few degrees warmer than
normal.
.LONG TERM...(Sunday night through Friday)
Issued at 328 PM MDT Fri Jul 8 2016
Overall, the extended period will be non-exciting except for the
first few periods as the westerlies stay strong enough along the
northern CONUS border do suppress moisture to our south. The
models are in good agreement in swinging the Pacific Northwest
system across the Northern Rockies into the northern High Plains
through Monday. The breaking down of the ridge over the central
Rockies is a classic fire weather pattern and should bring high
fire danger to many of lower and mid elevations of the region.
Think guidance temperatures are too low in this environment so
kept highs near persistence. A noticeable cool down comes Sunday
night into Monday behind this system with highs being knocked down
by 10 to 15 degrees. Hard to be optimistic about rain chances
through the week but the models are trying to tap into some
moisture by late in the period. Otherwise, temperatures will
gradually regain the 10 degrees lost early in the week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1044 AM MDT Sat Jul 9 2016
Wind gusts exceeding 25 mph will be the only threat to general
aviation this afternoon and early evening. Otherwise with skies
mostly clear, VFR conditions will hold over the next 24 hours.
&&
.FIRE WEATHER...
Issued at 328 PM MDT Fri Jul 8 2016
A prolonged hot, dry and windy period is shaping up for the
weekend as a storm system passes across the states to our north.
Little precipitation is expected with this storm but strong winds
and a passing cold front will affect fire behavior. Fire weather
headlines are in place over the next few days as a deep area of
low pressure causes gusts today of 20 to 30 mph and 30 to 40 mph
for Sunday. Continued dry conditions will be fire weather
concerns elevated.
.GJT Watches/Warnings/Advisories...
CO...Red Flag Warning from noon today to 8 PM MDT this evening for
COZ200-202.
Red Flag Warning from 11 AM to 9 PM MDT Sunday for COZ200-202-
203-205-207-290-292.
UT...Red Flag Warning from noon today to 8 PM MDT this evening for
UTZ487-490.
Red Flag Warning from 11 AM to 9 PM MDT Sunday for UTZ486-487-
490-491.
&&
.GJT Watches/Warnings/Advisories...
CO...Red Flag Warning until 8 PM MDT this evening for COZ200-202.
Red Flag Warning from 11 AM to 9 PM MDT Sunday for COZ200-202-
203-205-207-290-292.
UT...Red Flag Warning until 8 PM MDT this evening for UTZ487-490.
Red Flag Warning from 11 AM to 9 PM MDT Sunday for UTZ486-487-
490-491.
&&
SHORT TERM...TGR
LONG TERM...15
AVIATION...TGJT
FIRE WEATHER...TGJTHazardous weather outlook, Jul 9, 5:22 AM MDT, 9 hours 31 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:48 PM MDT | Red Flag Warning | GJT | Daggett, Grand, San Juan, Uintah | 50 hr |
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.